Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 313, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 11, 2003, 4:16 AM CDT for Woodruff County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2003, 4:16 AM CDT (09:16 UTC)
- Expired
- Jun 11, 2003, 5:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2822 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 11, 4:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED JUN 11 2003 UNSTABLE WEATHER PATTERN THE NEXT FEW DAYS. FAIRLY REPETITIVE PATTERN...WITH STORM SYSTEMS MOVING FROM CENTRAL PLAINS INTO AREAS JUST NORTH OF ARKANSAS. SYSTEMS DRAGGING FRONTS NEAR ARKANSAS AND MISSOURI BORDER...WITH FRONTS ACTING AS FOCUS FOR SHOWERS AND THUNDERSTORMS. ONE ROUND OF THUNDER THIS MORNING WILL AFFECT MAINLY NORTHERN AND CENTRAL SECTIONS OF THE STATE. LOOKS LIKE THUNDER WILL PRETTY MUCH DRY UP THIS AFTERNOON...ALLOWING FOR HEATING/DESTABILIZATION OF ATMOSPHERE. APPEARS THAT ANOTHER ROUND OF THUNDER WILL DEVELOP LATER TONIGHT...AND WOULD THINK THAT PRECIPITATION WILL STAY PRETTY CLOSE TO STALLED FRONT. GIVEN THIS...BEST CHANCES FOR PRECIPITATION IN NORTHERN/CENTRAL ARKANSAS WITH ONLY SCATTERED THUNDER FARTHER SOUTH WHERE ATMOSPHERE MORE CAPPED. WITH ROUNDS OF THUNDER WILL COME THE POTENTIAL OF SEVERE WEATHER. NOT LOOKING FOR WIDESPREAD SEVERE STORMS...WITH SPOTTY WIND DAMAGE/LARGE HAIL EXPECTED. ALSO...PRECIPITABLE WATER VALUES GETTING ABOVE 1.50 INCHES...AND THIS WILL MEAN CHANCE OF LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. LOOKS LIKE THIS PATTERN WILL HOLD THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH CHANCES OF PRECIPITATION MENTIONED THROUGH NEXT TUESDAY. FCSTID = 46 HRO 83 68 84 68 / 80 60 60 30 LIT 87 72 89 72 / 70 50 60 30 HOT 88 72 88 72 / 60 50 60 30 PBF 87 73 89 73 / 50 40 50 30 .LZK...NONE.
Hazardous weather outlook, Jun 10, 5:00 AM CDT, 23 hours 16 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT ALONG THE GULF COAST WILL HEAD NORTH TODAY...SPREADING WARMER...MORE HUMID AND UNSTABLE AIR ACROSS ARKANSAS. NORTH OF THE FRONT...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY NORTH OF LITTLE ROCK. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT. THE FRONT WILL UTILIZE AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE NORTHWEST HALF OF THE STATE. SOME OF THE STORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT APPROACHING THE STATE TONIGHT WILL STALL NEAR THE ARKANSAS AND MISSOURI BORDER WEDNESDAY INTO THURSDAY. ON FRIDAY...THE FRONT WILL LIFT TO THE NORTH...WITH A STORM SYSTEM DRAGGING YET ANOTHER COLD FRONT TOWARD THE REGION OVER THE WEEKEND. THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH AT LEAST SUNDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING. SEVERE WEATHER WILL REMAIN POSSIBLE...WITH LOCALLY HEAVY RAINFALL MAINLY FROM NORTHERN INTO CENTRAL ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE ACROSS THE NORTHWEST HALF OF ARKANSAS. 46
In the hours before
Local storm report, Jun 10, 10:20 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 8 WNW ARKADELPHIA AR WIND DAMAGE
06/10/03 CLARK TREE DOWN ON HIGHWAY 8 AT
THE PINEY COMMUNITY.
REPORTED BY LAW ENFORCEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 59 min |
| Jun 11, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Garland | 38 min |
| Jun 11, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 39 min |
| Jun 11, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Jun 11, 4:35 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 45 min |
| Jun 11, 6:47 AM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 28 min |
| Jun 11, 7:17 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 28 min |
| Jun 11, 1:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 32 min |
| Jun 11, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 29 min |
| Jun 11, 6:09 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 31 min |
| Jun 11, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.